MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Cataract (1766); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Work order search: no similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a12.6mm micl12.6 implantable collamer lens, -10.5 diopter, on (b)(6) 2016.The lens was reported as having a shallow vault.The patient returned for a post-op visit a couple of weeks ago with worsening vision and a lot of haze.The patient had anterior subcapsular cataracts ou, od is worse than os.Od is correctable to 20/25 and os is only superior so not sensitive to cataract quite yet.The patient is not happy with her vision and is being monitored.The lens remains implanted.See mfr.Report # 2023826-2018-01363 for fellow eye.
 
Additional Manufacturer Narrative
The reporter indicated the surgeon implanted a12.6mm micl12.6 implantable collamer lens, -9.00 diopter, on (b)(6) 2016.The lens was reported as having a shallow vault.The patient returned for a post-op visit a couple of weeks ago with worsening vision and a lot of haze.The patient had anterior subcapsular cataracts ou, od is worse than os.Od is correctable to 20/25 and os is only superior so not sensitive to cataract quite yet.The patient is not happy with her vision and is being monitored.The lens remains implanted.See mfr.Report # 2023826-2018-01363 for fellow eye.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7873772
Report Number2023826-2018-01364
Device Sequence Number2488991
Product Code MTA
UDI-Device Identifier00841542103008
UDI-Public00841542103008
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model NumberMICL12.6
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT NUMBER UNK; FOAM TIP PLUNGER MODEL FTP - LOT NUMBER UNK; INJECTOR MODEL MSI-PF - LOT NUMBER UNK
Outcome Attributed to Adverse Event Other;